Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

4 year old with a large knot below the ear. On antibiotics for swollen lymph node. Hematoma?

My 4 yr old son has a large knot on the left side of his neck right below his ear. Its been there for two weeks now. Took him to the ER, doc said swollen lymph node an prescribed antibiotics . Followed up with family doc and he said it may be hematoma . My son came home from grandmothers house with the knot an told me his six yr old cousin punched him in the neck. He also have spitting excessively.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

In my opinion you should continue with the course of the antibiotic. Hematoma should not last for two weeks now. Hematomas start resolving within a week. On completion of the course of the antibiotic you should be observing that the swelling will be reducing in size though very gradually.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Wed, 27 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor